Almost 3 weeks now I have done LASIK in both my eyes and I am still suffering from a persistent unilateral upper eyelid edema. Its swell is diffused and it is totally painless... It's not even red... I can feel it's thickened and I can feel the heaviness. Artificial tears and cold compressions were not of any help. Is there a treatment for this? I am very frustrated... because I know a chronic upper eyelid edema can lead to ptosis... please help me.
Discuss it with your surgeon. If your vision is good and there is no infection likely it will not interfer with your final result. If you are still on medicated eye drops it could be an allergy to the medication or the preservatives in them. You might try warm compresses.
Thanks so much. I know it won't interfere with the final result... I am just concerned about my looks. I am a girl and my eyes looked nice before I had this LASIK thing on them. It's a pity that surgeons don't inform their patients about probable and even rare side effects of a surgery. Even when I discussed it with my surgeon almost 14 days ago when he took those contact lenses out of my eyes, he carelessly told me that eyelid problems are not among the side effects... Now that I anxiously search the internet I found out that ptosis and eyelid edema are among the rare side effects, there are similar reports and there might be no cure for it.
P.S. The only medications I use are artificial tears and Flourometholone ophtalmic suspension 0.1% and I know they cannot cause any *unilateral* allergic reaction.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.